MAUDE Adverse Event Report: HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number MC162156S
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation of the catheter found dried onyx embolic at the hub, a kink along the shaft of the catheter, and a broken distal tip consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description
It was reported that during a middle meningeal artery (mma) embolization with onyx liquid embolic, the tip of the headway duo catheter got stuck in the onyx cast and broke off in the right mma due to excess reflux along the catheter than intended.The broken piece was left in the patient.The right mma branch was totally blocked off as expected and physician continued to embolize the left mma and procedure completed without any issues.Reportedly, the patient woke up fine.

Brand Name
HEADWAY DUO MICROCATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
MDR Report Key12453869
Report Number2032493-2021-00373
Device Sequence Number11641972
Product Code DQO
UDI-Device Identifier00810170014345
UDI-Public(01)00810170014345(11)210518(17)240430(10)21051856B
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberMC162156S
Device Catalogue NumberMC162156S
Device Lot Number21051856B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Initial Report FDA Received Date09/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1